Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 43, NWS San Diego, CA

September 8, 2014Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 8, 2014, 7:09 AM PDT for Riverside County, California. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2014, 7:09 AM PDT (14:09 UTC)
Expired
Sep 8, 2014, 2:00 PM PDT
In force
7 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The San Diego radar (KNKX), 122 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 8:35 AM PDTHEAVY RAIN 2.842 Ne La Quinta, CAWIDESPREAD WATER ON ROADWAYS. HEAVY RAIN DURATION 1 HOUR.
Sep 8, 8:42 AM PDTFLOOD1 E Bermuda Dunes, CACHP REPORTED COUNTRY CLUB ROAD AT STARLIGHT LANE FLOODED. AVENUE 42 IS ALSO COMPLETELY FLOODED BETWEEN ADAMS AND COUNTY CLUB DRIVE. AVENUE 42 CLOSED AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WGUS56 KSGX 081409
FFWSGX
CAC065-081700-
/O.NEW.KSGX.FF.W.0043.140908T1409Z-140908T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
709 AM PDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL 1000 AM PDT

* AT 700 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM A THUNDERSTORM NEAR PALM DESERT...OR 7 MILES   
  NORTHWEST OF INDIO...MOVING SOUTHEAST AT 5 MPH.  RAINFALL RATES 
  WITH THIS THUNDERSTORM ARE UPWARDS OF 2 INCHES PER HOUR...AND 
  SPOTTERS HAVE REPORTED UP OF A HALF INCH IN 15 MINUTES.  

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
  DESERT COUNTY...INDIO...LA QUINTA...AND COACHELLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

PALMER
5 follow-up statements
329 
WGUS76 KSGX 081502
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
802 AM PDT MON SEP 8 2014

CAC065-081700-
/O.CON.KSGX.FF.W.0043.000000T0000Z-140908T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
802 AM PDT MON SEP 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 754 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 
NEAR INDIO...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORMS HAS NOW 
CROSSED INTERSTATE 10 AND HIGHWAY 11...MOVING INTO LA QUINTA.  
RAINFALL RATES WITH THIS THUNDERSTORM ARE STILL IN EXCESS OF 2 
INCHES PER HOUR...AND FLASH FLOODING IS LIKELY.  THE CALIFORNIA 
HIGHWAY PATROL IS REPORTING 4 TO 5 VEHICLES SUBMERGED IN 3 TO 4 FEET 
OF WATER AT THE INTERSECTION OF WASHINGTON STREET AND COUNTRY CLUB 
DRIVE. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COACHELLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

PALMER
218 
WGUS56 KSGX 081621
FFWSGX
CAC065-081900-
/O.EXT.KSGX.FF.W.0043.000000T0000Z-140908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 AM PDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL NOON PDT

* AT 912 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 6 MILES SOUTHEAST OF
  COACHELLA...OR 12 MILES SOUTHEAST OF INDIO. THE STORM PRODUCING   
  FLASH FLOODING AND IS SLOWLY DRIFTING OFF TO THE SOUTH SOUTHEAST. 
  RAINFALL RATES ARE STILL WELL OVER 1.5 INCHES PER HOUR WITH THIS 
  STORM...AND THE CALIFORNIA HIGHWAY PATROL CONTINUES TO REPORT 
  FLASH FLOODING IN THE AREA.  THEREFORE...THE FLASH FLOOD WARNING 
  IS EXTENDED UNTIL NOON TIME.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  THERMAL...MECCA...AND PALM DESERT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

PALMER
752 
WGUS56 KSGX 081848
FFWSGX
CAC065-082100-
/O.EXT.KSGX.FF.W.0043.000000T0000Z-140908T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1148 AM PDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL 200 PM PDT

* AT 1142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE THUNDERSTORMS OVER NORTHEAST SAN DIEGO COUNTY...AND 
  FLASH FLOODING FROM PERSISTENT HEAVY RAINS REMAINS POSSIBLE ALONG
  HIGHWAY S-22 AND IN BORREGO SPRINGS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  PALM DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

HARRISON
613 
WGUS56 KSGX 081852 CCA
FFWSGX
CAC065-082100-
/O.COR.KSGX.FF.W.0043.000000T0000Z-140908T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1148 AM PDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF INDIO...

* UNTIL 200 PM PDT

* AT 1142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE HEAVY SHOWERS OVER SOUTHEAST COACHELLA VALLEY...AND 
  RUN-OFF FROM EARLIER HEAVY RAINS IS LIKELY TO CONTINUE...AND ROADS
  MAY STILL BE FLOODED. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  PALM DESERT...INDIO...MECCA...COACHELLA...LA QUINTA...INTERSTATE 
  10...AND HIGHWAYS 86 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

HARRISON
659 
WGUS76 KSGX 082053
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PDT MON SEP 8 2014

CAC065-082101-
/O.EXP.KSGX.FF.W.0043.000000T0000Z-140908T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
153 PM PDT MON SEP 8 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM PDT FOR CENTRAL
RIVERSIDE COUNTY...

THE THUNDERSTORM THAT PRODUCED FLASH FLOODING IN THE COACHELLA 
VALLEY HAS MOVED EAST AND DISSIPATED...NO ADDITIONAL RAINFALL 
OCCURRING AT THIS TIME.  HOWEVER...RUNOFF FROM THE EARLIER 
THUNDERSTORM WILL CONTINUE TO FLOW ACROSS PORTIONS OF THE SOUTHERN 
COACHELLA VALLEY THROUGH THE NEXT SEVERAL HOURS.  SOME ROADS MAY 
CONTINUE TO BE FLOODED...SO TURN AROUND DONT DROWN.

LAT...LON 3385 11613 3383 11613 3374 11600 3374 11595
      3352 11597 3352 11603 3351 11606 3360 11625
      3373 11642 3376 11640 3371 11629 3392 11627
      3392 11620

$$

PALMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 4:45 AM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 8, 4:45 AM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 AM PDT MON SEP 8 2014

.SYNOPSIS...
MONSOONAL MOISTURE WILL REMAIN IN PLACE INTO TUESDAY WITH MAINLY
AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS THROUGH TUESDAY AND ALSO IN THE INLAND EMPIRE THIS
AFTERNOON. DRYING WITH SEASONAL TEMPERATURES IS EXPECTED FOR
WEDNESDAY INTO NEXT WEEKEND. WEAK EASTERLY MID LEVEL FLOW COULD
BRING SOME MOISTURE AND AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES
FROM WEDNESDAY INTO NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RADAR IMAGERY SHOWS WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING EARLY THIS MORNING ACROSS SOUTHERN
CALIFORNIA. GENERALLY FROM THE SAN DIEGO COUNTY COASTAL WATERS
ACROSS FAR NORTHERN SAN DIEGO COUNTY AND THE CENTRAL COACHELLA
VALLEY NORTHWARD. THIS IS AN AREA OF DIFLUENCE AHEAD THE TROUGH OF
LOW PRESSURE MOVING SOUTHWARD ALONG THE NORTHERN CALIFORNIA COAST.
THE 00Z ECMWF SHOWED SOME INDICATIONS OF THIS POSSIBILITY VERSUS
PREVIOUS RUNS AND THE 08Z RUN OF THE EXPERIMENTAL NCEP VERSION OF
THE HRRR TAKES THE CONVECTION OVER THE NORTHERN COACHELLA VALLEY AND
MOVES IT NORTHEASTWARD THIS MORNING.

THE COVERAGE OF THIS ELEVATED CONVECTION IS LIMITED ENOUGH AND THE
MOVEMENT TOWARD THE NORTHEAST AND EAST SUFFICIENT TO MOST LIKELY
KEEP RAINFALL COVERAGE EARLY THIS MORNING LIMITED AND NOT TOO HEAVY.
THE GREATEST POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING
EARLY THIS MORNING WILL BE OVER THE DESERTS...ESPECIALLY THE
NORTHERN AND CENTRAL COACHELLA VALLEY NORTHEASTWARD.

HOWEVER...WITH DAYTIME HEATING THE FOCUS IS EXPECTED TO SHIFT
FARTHER INLAND FROM LATE MORNING THROUGH THE AFTERNOON AND EARLY
EVENING. PRECIPITABLE WATER VALUES REMAIN NEAR 2.4 INCHES IN THE
LOWER DESERTS AND 1.7 INCHES WEST OF THE MOUNTAINS. TODAY...SEA
BREEZE CONVERGENCE BOUNDARIES ARE EXPECTED TO DEVELOP NEAR OR
SLIGHTLY INLAND OF THE MOUNTAIN RIDGE TOPS...THEN MIGRATE INTO THE
DESERTS DURING THE AFTERNOON WITH THE SEA BREEZE. THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE MOUNTAINS DURING THE LATE MORNING OR
EARLY AFTERNOON...THEN MIGRATE TOWARD THE DESERTS DURING THE
AFTERNOON THROUGH EARLY EVENING. THUNDERSTORMS MAY ALSO DEVELOP IN
PORTIONS OF THE INLAND EMPIRE IN THE AFTERNOON ALONG THE ELSINORE
CONVERGENCE ZONE. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE
AND SLOW MOVEMENT OF STORMS...THERE IS A HIGH POTENTIAL FOR HEAVY
RAINFALL AND FLASH FLOODING FROM THUNDERSTORMS THIS
AFTERNOON...ESPECIALLY ALONG THE EAST SLOPES OF THE MOUNTAINS AND
ADJACENT DESERT AREAS. THE 06Z 4-KM VERSION OF THE NAM APPEARS TO
SHOW THIS WELL.

FOR LATE TONIGHT AND EARLY TUESDAY...MOISTURE FROM THE MID LEVEL
REMNANTS OF FORMER HURRICANE NORBERT (NOW A POST TROPICAL LOW) WILL
MOVE ACROSS NORTHERN BAJA AND FAR SOUTHERN CALIFORNIA. THE 06Z NAM
DOES DEVELOP SOME PRECIPITATION LATE TONIGHT INTO EARLY
TUESDAY...MAINLY IN PORTIONS OF SAN DIEGO COUNTY.

WHILE DRYING WILL BE UNDERWAY ON TUESDAY...THUNDERSTORMS ARE
EXPECTED DURING THE AFTERNOON OVER THE MOUNTAINS AND
DESERTS...MAINLY FROM THE MOUNTAIN RIDGE TOPS INTO THE DESERTS.
DECREASING MOISTURE AND A LITTLE FASTER STORM MOVEMENT SHOULD
REDUCE THE POTENTIAL FOR FLASH FLOODING A LITTLE.

DRIER WEATHER WITH SEASONAL TEMPERATURES WILL PREVAIL FOR WEDNESDAY
INTO NEXT WEEKEND. WEAK EASTERLY MID LEVEL FLOW COULD BRING SOME
MOISTURE AND AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES FROM
WEDNESDAY INTO NEXT WEEKEND.

&&

.AVIATION...
080900Z...COAST/VALLEYS...VFR CONDITIONS CONDITIONS WILL CONTINUE
THROUGH THIS EVENING...WITH SCT/BKN MID AND HIGH CLOUDS. THE CLOUD
DECK MAY LOWER TO BETWEEN 2000-4000 FT MSL AFT 09/0300Z.

MTNS/DESERTS...VFR CONDITIONS WILL CONTINUE THROUGH THIS MORNING.
HOWEVER...AFT 08/1800Z...CUMULUS WILL BEGIN TO BUILD OVER THE HIGHER
TERRAIN WITH BASES AROUND 6000 FT MSL AND TOPS ABV 25000 FT MSL.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE RIDGE
TOPS...EVENTUALLY PUSHING INTO THE DESERTS. THESE STORMS WILL BE
CAPABLE OF PRODUCING GUSTY ERRATIC WINDS...STRONG
UP/DOWNDRAFTS...REDUCED VIS FROM HEAVY RAIN AND LIGHTNING.
CONDITIONS WILL IMPROVE BY THIS EVENING.

&&

.MARINE...THERE IS NO SIGNIFICANT MARINE WEATHER EXPECTED THROUGH
SATURDAY.

&&

.BEACHES...
200 AM...ELEVATED SURF AND STRONG RIP CURRENTS WILL CONTINUE THROUGH
TONIGHT DUE TO A LONG-PERIOD SOUTH SOUTHEAST SWELL. SETS TO 7 FEET
WILL BE POSSIBLE...MAINLY ON SOUTHERLY FACING BEACHES. A BEACH
HAZARD STATEMENT REMAINS IN EFFECT THROUGH TONIGHT.

&&

.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FOR THE LATE MORNING THROUGH EARLY
EVENING TODAY FOR THE MOUNTAINS...DESERTS...AND INLAND EMPIRE.
SPOTTER ACTIVATION MAY BE NEEDED AGAIN TUESDAY AFTERNOON FOR THE
MOUNTAINS AND DESERTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE.

PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE/BEACHES...JT

In the hours before

Local storm report, Sep 8, 6:20 AM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
620 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     FLASH FLOOD      4 SW DESERT HOT SPRINGS 33.92N 116.55W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS FLOODING
            AND DEBRIS IN ALL LANES ON DILLON ROAD AND
            NORTH INDIAN CANYON DRIVE. STARTING AT 445
            AM...THE ROAD STARTED TO FLOOD WITH MUD AND
            WATER 4 INCHES THICK AND DEEPENING.

&&

SHARRISO
Local storm report, Sep 8, 6:57 AM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
657 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      1 W THOUSAND PALMS      33.82N 116.41W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED 3 VEHICLES STUCK IN WATER, ONE
            OF WHICH HAS WATER UP OVER THE TIRES. VARNER
            ROAD AND BOB HOPE DRIVE ARE CLOSED. TWO
            OTHER VEHICLES STUCK IN WATER AT VARNER ROAD
            AND DATE PALM DRIVE.

&&

TS
Local storm report, Sep 8, 6:59 AM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
659 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     FLASH FLOOD      1 S THOUSAND PALMS      33.81N 116.39W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED HEAVY FLOODING IN THE CENTER
            DIVIDE AND #1 LANE OF INTERSTATE 10
            WESTBOUND.

&&

TS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:16 AM PDTAreal Flood AdvisorySGXRiverside3 hr
Sep 8, 5:51 AM PDTFlash Flood WarningSGXRiverside3 hr
Sep 8, 8:44 AM PDTFlash Flood WarningSGXRiverside2 hr
Sep 8, 9:08 AM PDTFlash Flood WarningSGXRiverside, San Diego5 hr
Sep 8, 11:49 AM PDTFlash Flood WarningSGXSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.